Alert archive / Indiana / Small Craft Advisories in 2021

Small Craft Advisory 42, NWS Northern Indiana

July 8, 2021

NWS Northern Indiana issued this small craft advisory at Jul 8, 2021, 3:56 AM EDT. It took effect at Jul 8, 2021, 2:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2021, 3:56 AM EDT (07:56 UTC)
In effect from
Jul 8, 2021, 2:00 PM EDT
Expired
Jul 9, 2021, 8:00 AM EDT
In force
18 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

606 
WHUS73 KIWX 080756
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
356 AM EDT Thu Jul 8 2021

LMZ043-046-081600-
/O.NEW.KIWX.SC.Y.0042.210708T1800Z-210709T0900Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
356 AM EDT Thu Jul 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM EDT FRIDAY...

* WHAT...Waves 3 to 5 feet and north to northwest winds 10 to 20
  knots.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 2 PM this afternoon to 5 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
361 
WHUS73 KIWX 081456
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1056 AM EDT Thu Jul 8 2021

LMZ043-046-082300-
/O.CON.KIWX.SC.Y.0042.210708T1800Z-210709T0900Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1056 AM EDT Thu Jul 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM EDT FRIDAY...

* WHAT...Waves 3 to 5 feet and north to northwest winds 10 to 20 
  knots.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 2 PM this afternoon to 5 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
428 
WHUS73 KIWX 081931
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
331 PM EDT Thu Jul 8 2021

LMZ043-046-090345-
/O.CON.KIWX.SC.Y.0042.000000T0000Z-210709T0900Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
331 PM EDT Thu Jul 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY...

* WHAT...Waves 3 to 5 feet and north to northwest winds 10 to 20 
  knots.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 2 PM this afternoon to 5 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
364 
WHUS73 KIWX 090152
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
952 PM EDT Thu Jul 8 2021

LMZ043-046-090900-
/O.CON.KIWX.SC.Y.0042.000000T0000Z-210709T0900Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
952 PM EDT Thu Jul 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY...

* WHAT...Northwest to north winds 10 to 15 knots. Waves 3 to 5
  feet. 

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 5 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
733 
WHUS73 KIWX 090808
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
408 AM EDT Fri Jul 9 2021

LMZ043-046-091200-
/O.EXT.KIWX.SC.Y.0042.000000T0000Z-210709T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
408 AM EDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WHAT...Northwest to north winds 5 to 15 knots. Waves 3 to 5 
  feet, subsiding below 4 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 3:01 AM EDT, 55 minutes earlier.

Area forecast discussion, Jul 8, 3:01 AM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
301 AM EDT Thu Jul 8 2021

.SYNOPSIS...
Issued at 1240 AM EDT Thu Jul 8 2021

Chances for scattered showers and thunderstorms will continue
today, especially late morning and afternoon along and east of
Interstate 69 when a few stronger storms will be possible. Mainly
dry and cooler conditions are expected tonight through Friday,
with rain and thunderstorm chances returning late Friday night
into Sunday.

&&

.SHORT TERM...(Today through Friday)
Issued at 300 AM EDT Thu Jul 8 2021

Latest surface analysis has slow moving frontal boundary near
far NW CWA. Associated upper trough lagging back just east of upper
MS valley and with frontal wave over central IL riding up along the
boundary today expect slow progression of front through the area.
This will allow sufficient time in the diurnal cycle for decent
instability in the SE CWA as HREF mean has SBCAPE 1000-1500J/kg and
forecast soundings for KAOH have brief period of 1500-2000J/kg. Flow
still generally weak through the column but ample boundary and low
level moisture in place with PW at or above 1.5 inches could once
again support strong to marginally severe storms and locally heavy
rain.

Front and associated precip expected to clear the area Thursday
evening leading to a brief window of dry wx as weak high pressure
builds into the region. Cooler and less humid air mass will have
Friday by far the best day of the entire forecast period with highs
comfortably in the mid-upper 70s.

&&

.LONG TERM...(Friday night through Wednesday)
Issued at 300 AM EDT Thu Jul 8 2021

Active pattern still in play for much of the long term period. First
wave topping the strong western US upper ridge currently moving
along US/Canadian border. This feature expected to weaken/shear out
as it slides southeast into the base of longwave trough. However,
stalled frontal boundary over the OH/TN valley will begin to lift
back north as warm front and combination of both features will be
sufficient to bring chance POPs to SW/S CWA late Friday night into
Saturday then spreading northward Saturday afternoon into Saturday
night as isentropic ascent increases with time ahead of the warm
front and second wave deepens and closes off over the mid-MS
valley...placing our area in a favorable diffluent pattern aloft.
Frontal wave developing in association with closed upper low will
have gulf return flow feeding in behind warm front...bringing
potential for heavy rain into the area Sun/Mon as frontal wave lifts
N/NE through the western great lakes. Should see another brief break
of dry wx midweek to end the long term period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1240 AM EDT Thu Jul 8 2021

KSBN remains a challenging forecast this morning as a marine
modified outflow boundary sets up in the vicinity. Continued
close to the previous forecast with MVFR/IFR conditions
eventually filling in at KSBN with scattered showers, though
confidence in this occurring remains low. A mixture of VFR/MVFR
otherwise with light winds and showers in the vicinity through
daybreak at KFWA.

The primary cold front and shortwave do look to move through KSBN
toward midday bringing an end to better rain chances and lower
cigs. Northwest winds will pick up post-frontal to around 10 knots
here in the afternoon. There will probably be enough sfc heating
and instability at KFWA for scattered convection to be in the
vicinity mid morning through mid afternoon. Some brief gusty
winds and IFR/MVFR restrictions will be possible if any convection
moves through the terminal.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 7, 8:35 PM EDT, 7 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
835 PM EDT Wed Jul 7 2021

INZ005>009-016>018-MIZ079>081-OHZ001-002-004-005-015-016-024-025-
090045-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
835 PM EDT Wed Jul 7 2021

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-004-012>015-020-022>027-032>034-MIZ077-078-090045-
La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White-
Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-
Berrien-Cass MI-
835 PM EDT Wed Jul 7 2021 /735 PM CDT Wed Jul 7 2021/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-090045-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
835 PM EDT Wed Jul 7 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A moderate swim risk is expected for Thursday and Friday with waves
between 2 and 4 feet as well as developing currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 7, 9:58 PM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
958 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     1 SE GOSHEN             41.56N 85.81W
07/07/2021                   ELKHART            IN   TRAINED SPOTTER

            TREE UPROOTED AND DOWNED ON A BUILDING AT
            GREENCROFT. ESTIMATED WIND GUST TO 40-45
            MPH, ONLY SMALL BRANCHES DOWN AROUND TOWN.
            NO OTHER REPORT OF DAMAGE.

&&

MCD
Local storm report, Jul 7, 10:09 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1009 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     MONROEVILLE             40.97N 84.87W
07/07/2021                   ALLEN              IN   PUBLIC

            TREE LIMB DOWN ONTO POWER LINE.

0510 PM     TSTM WND DMG     1 SE GOSHEN             41.56N 85.81W
07/07/2021                   ELKHART            IN   TRAINED SPOTTER

            TREE UPROOTED AND DOWNED ON A BUILDING AT
            GREENCROFT. ESTIMATED WIND GUST TO 40-45
            MPH, ONLY SMALL BRANCHES DOWN AROUND TOWN.
            NO OTHER REPORT OF DAMAGE.

0525 PM     HEAVY RAIN       1 SW GOSHEN             41.57N 85.85W
07/07/2021  E0.83 INCH       ELKHART            IN   COCORAHS

            REPORTED VIA TWITTER.

0525 PM     HEAVY RAIN       1 WSW GOSHEN            41.57N 85.85W
07/07/2021  M0.83 INCH       ELKHART            IN   COCORAHS

            0.83 INCHES RAINFALL IN 25 MINUTES.

0600 PM     HEAVY RAIN       TIPPECANOE LAKE         41.33N 85.77W
07/07/2021  M1.67 INCH       KOSCIUSKO          IN   MESONET

            MESONET STATION EW1407 5.5 NNE WARSAW.

0600 PM     HEAVY RAIN       1 ENE LAGRANGE          41.65N 85.40W
07/07/2021  M0.67 INCH       LAGRANGE           IN   MESONET

            MESONET STATION AV304 LAGRANGE.

0444 PM     TSTM WND DMG     2 SE TUNKER             41.03N 85.54W
07/07/2021                   WHITLEY            IN   EMERGENCY MNGR

            REPORT OF A TREE DOWNED ON A POWER LINE
            ALONG S 250 W. SIZE AND HEALTH OF THE TREE
            UNKNOWN.

0630 PM     FLASH FLOOD      2 W ETNA                41.28N 85.62W
07/07/2021                   WHITLEY            IN   PUBLIC

            4.5 INCHES RAINFALL IN LESS THAN AN HOUR.
            ROADS AND FIELDS FLOODED.

0407 PM     HEAVY RAIN       3 ESE BERRIEN SPRINGS   41.93N 86.30W
07/07/2021  M0.62 INCH       BERRIEN            MI   PUBLIC

0410 PM     FLOOD            1 N THREE RIVERS        41.96N 85.63W
07/07/2021                   ST. JOSEPH         MI   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING.

0630 PM     FLOOD            NEY                     41.38N 84.52W
07/07/2021                   DEFIANCE           OH   EMERGENCY MNGR

            STREETS FLOODED.

0634 PM     FLOOD            1 WSW DEFIANCE          41.28N 84.38W
07/07/2021                   DEFIANCE           OH   PUBLIC

            REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
            CROPLAND/YARD FLOODING.

0715 PM     HEAVY RAIN       SHERWOOD                41.29N 84.55W
07/07/2021  M2.25 INCH       DEFIANCE           OH   AMATEUR RADIO

            2.25 INCHES STORM TOTAL.

0642 PM     TSTM WND DMG     1 SE PLEASANT BEND      41.17N 84.17W
07/07/2021                   HENRY              OH   PUBLIC

            LARGE LIMBS DOWNED.

0618 PM     TSTM WND DMG     3 SE THE BEND           41.25N 84.48W
07/07/2021                   PAULDING           OH   EMERGENCY MNGR

            ROOF DAMAGE TO BARN. DAMAGE TO HOUSE/ROOM
            ADDITION UNDER CONSTRUCTION.

0618 PM     TSTM WND DMG     3 SE THE BEND           41.25N 84.48W
07/07/2021                   PAULDING           OH   EMERGENCY MNGR

            SEMI PICKED UP AND TOSSED ON SR 24/CR143.
            RAILROAD SIGN ALSO BLOWN OVER.

0507 PM     TSTM WND GST     2 SW HALLOCK            41.51N 84.59W
07/07/2021  M45 MPH          WILLIAMS           OH   MESONET

            MESONET STATION AS584 BRYAN.

0603 PM     HEAVY RAIN       2 SW HALLOCK            41.51N 84.59W
07/07/2021  M1.02 INCH       WILLIAMS           OH   MESONET

            MESONET STATION AS584 BRYAN.

0815 PM     FLOOD            2 E BLAKESLEE           41.52N 84.70W
07/07/2021                   WILLIAMS           OH   TRAINED SPOTTER

            SPOTTER ESTIMATED 5 TO 6 INCHES OF WATER
            ACROSS THE RIGHT SIDE OF SR 34. SOME
            STANDING WATER ALSO NOTED ALONG CR 7/H.

&&

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:43 PM EDTSpecial Weather StatementIWXCass, Miami47 min
Jul 7, 9:20 PM EDTSpecial Weather StatementIWXMiami, Wabash40 min
Jul 8, 3:56 AM EDTBeach Hazards StatementIWX37 hr

Nearby

Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.